MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL
Model Number 1758SI20
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon on the foley catheter "pancakes flat" after deflating making it difficult and painful to remove.No medical intervention was reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The labeling currently addresses potential risks for this event.A potential root cause for this failure mode could be "balloon material does not shrink quickly enough." the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: " should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
LUBRISIL
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8575567
Report Number1018233-2019-02292
Device Sequence Number2346032
Product Code EZL
UDI-Device Identifier00801741025242
UDI-Public(01)00801741025242
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1758SI20
Device Catalogue Number1758SI20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1